Jump to content
Mental Support Community

long-term use of Valium


Berniek
 Share

Recommended Posts

Hi Everyone,

I would like to hear from others out there who have been using/taking Valium for a long-time. I have been prescribed Solanax (a.k.a. Valium) by my doctor to deal with anxiety in the classroom (I am a teacher). The last time I used it was in the spring of 2009 when I began a new teaching job and it helped me adjust to the new classes, job etc. I used it for about the first 5 weeks and then no longer needed to take it before teaching. The only side-effect I had was drowsiness. I have been on anti-depressants since 1997 and just recently have been taken off them and given instead a mood stabilizer (lamictal) to deal with anger issues. I have been slowly increasing the dosage over the past 4 weeks and not sure if it is helping?

My moods are still low and I have been under a lot of stress lately (job, married, father of two kids ....) so I asked my doctor for an anti-anxiety medication. I have during the past two weeks taken 1 pill (0.4 mg) for my classes and felt great, though drowsy by the afternoon. My concern is that I have taken the medication a few days when I was not teaching (weekends) to help me "chill-out" and get through the day with kids etc. I have read a lot about the harmful effects of long-term use of Valium or other tranquilizers, but to tell you the truth, I feel so good when I take it; I am considering asking my doctor to give me a prescription for daily use.

I do a lot of what is suggested to deal with depression/anxiety; exercise daily, meditate 30 min./day, do yoga, try to eat well and limit my caffeine intake...but I have had 3 bad episodes of depression during the past 14 years, and had some bad experiences with panic attacks, namely in the classroom while being observed or in an interview for a job. Both of these experiences were "disasters," almost lost my job in the first and did not get the job in the second. In hindsight, I wish I was taking some kind of medication like Valium back then. I had used alcohol to deal with the stress and it just exacerbated the depression and anxiety.

If I am a teacher, is it a good idea in your opinion to be taking Valium on a daily basis? I am a 51-year old male in decent medical health...

Thank You.

Bernie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...